MAUDE Adverse Event Report: WARSAW ORTHOPEDICS BRYAN CERVICAL DISC SYSTEM; PROSTHESIS, INTERVERTEBRAL DISC

WARSAW ORTHOPEDICS BRYAN CERVICAL DISC SYSTEM; PROSTHESIS, INTERVERTEBRAL DISC
Catalog Number 6474525
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
Patient demographics: gender: female it was reported that during surgery, the cutter malfunctioned.It was unknown whether the gears were sheared or if it was faulty to begin with.The product came in contact with the patient.No patient complications were reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: instrument unable to be disassembled without damage.Functional evaluation found operation of cutter operable, but with intermittent slippage and jamming of internal gear and pinion, consistent with the -03 mill gear and -05 mill pinion interfacing features with significant material wear.This instrument is a single-use instrument.The above observations are consistent with anticipated wear.If information is provided in the future, a supplemental report will be issued.

Brand Name
BRYAN CERVICAL DISC SYSTEM
Common Device Name
PROSTHESIS, INTERVERTEBRAL DISC
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key6649421
Report Number1030489-2017-01576
Device Sequence Number13740540
Product Code MJO
UDI-Device Identifier00613994363817
UDI-Public00613994363817
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P060023
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2023
Device Catalogue Number6474525
Device Lot NumberEM15F058
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2017
Initial Date Received by Manufacturer 05/23/2017
Supplement Date Received by Manufacturer05/23/2017
09/29/2017
Initial Report FDA Received Date06/19/2017
Supplement Report FDA Received Date10/05/2017
10/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1